MAUDE Adverse Event Report: EXACTECH, INC. 3 PEG PATELLA TRIAL 38MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. 3 PEG PATELLA TRIAL 38MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number 3 PEG PATELLA TRIAL 38MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, during surgical use, the broken lug was lodged in the patella and it was removed.The female patient was last known to be in stable condition following the event.There was approximately a 5 minute delay.The device will not be returned for analysis as it was disposed by hospital.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g7, h2, h3 and h6 have been updated accordingly.(h3) the evaluation noted that revision reported was likely the result of surgical use and subsequent sterilization cycles over a 17-year timespan, which resulted in a fractured peg.However, this cannot be confirmed as the device was not returned for evaluation.The most probable root cause associated with the reported event of "broken - retrieved from patient" is associated with a partial or full-thickness crack in the device materials.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d10, g3, g6, h2, h3 and h6 have been updated accordingly.(h3) the broken instrument reported was likely the result of surgical use and subsequent sterilization cycles over a 17-year timespan, which resulted in a fractured peg.The most probable root cause associated with the reported event of "broken - retrieved from patient" is associated with a partial or full-thickness crack in the device materials.

Brand Name
3 PEG PATELLA TRIAL 38MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key12138993
Report Number1038671-2021-00331
Device Sequence Number4428612
Product Code JWH
UDI-Device Identifier10885862041777
UDI-Public10885862041777
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3 PEG PATELLA TRIAL 38MM
Device Catalogue Number201-02-38
Device Lot Number14308010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer10/25/2021
01/24/2022
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date11/10/2021
02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale